NotesFAQContact Us
Collection
Advanced
Search Tips
Peer reviewed Peer reviewed
Direct linkDirect link
ERIC Number: EJ858111
Record Type: Journal
Publication Date: 2009
Pages: 8
Abstractor: As Provided
Reference Count: 6
ISBN: N/A
ISSN: ISSN-0020-739X
Applications of a Sequence of Points in Teaching Linear Algebra, Numerical Methods and Discrete Mathematics
Shi, Yixun
International Journal of Mathematical Education in Science and Technology, v40 n3 p427-434 2009
Based on a sequence of points and a particular linear transformation generalized from this sequence, two recent papers (E. Mauch and Y. Shi, "Using a sequence of number pairs as an example in teaching mathematics". Math. Comput. Educ., 39 (2005), pp. 198-205; Y. Shi, "Case study projects for college mathematics courses based on a particular function of two variables". Int. J. Math. Educ. Sci. Techn., 38 (2007), pp. 555-566) have presented some interesting examples which can be used in teaching high school and college mathematics classes. In this article, we further discuss a few interesting ways to apply this sequence of points in teaching college mathematics courses such as linear algebra, numerical methods in computing, and discrete mathematics. In addition to using them in individual courses, these studies may also be combined together to offer seminars or workshops to college mathematics students. Studies like these are likely to promote student interests and get students more involved in the learning process, and therefore make the learning process more effective.
Taylor & Francis, Ltd. 325 Chestnut Street Suite 800, Philadelphia, PA 19106. Tel: 800-354-1420; Fax: 215-625-2940; Web site: http://www.tandf.co.uk/journals
Publication Type: Journal Articles; Reports - Descriptive
Education Level: High Schools; Higher Education
Audience: N/A
Language: English
Sponsor: N/A
Authoring Institution: N/A